Utah, 2008Damaging Winds in Utah, May 7, 2008
May 7, 2008 · NWS SLC · 2 events in 2 counties and zones
Isolated severe thunderstorms moved through northwest Utah, with strong, gusty winds being reported with a couple storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms moved through northwest Utah, with strong, gusty winds being reported with a couple storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at May 7, 8:58 AM MST, 4 hours 22 minutes earlier.
Area forecast discussion, May 7, 8:58 AM MST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
958 AM MDT WED MAY 7 2008
.SYNOPSIS...A COLD FRONT WILL MOVE ACROSS UTAH TODAY AND TONIGHT.
ANOTHER STORM SYSTEM WILL IMPACT THE AREA FRIDAY NIGHT WITH HIGH
PRESSURE BUILDING FOR THE WEEKEND.
&&
.DISCUSSION...CLOUDS ARE BUILDING ACROSS THE STATE AS A COLD FRONT
ENTERS THE AREA. LINE OF PRECIP OVER WESTERN UTAH LOOKS TO BE IN
ASSOCIATION WITH THE BOUNDARY. ADDITIONAL DEVELOPMENT IS EXPECTED
LATER THIS AFTERNOON...PRIMARILY IN THE NORTH... WITH THE ARRIVAL
OF THE ASSOCIATED UPPER TROUGH. OVER SOUTHERN UTAH...DRIER
CONDITIONS WILL PREVAIL...AND WINDS WILL INCREASE THIS AFTERNOON
AS THE FRONT MOVES CLOSER. SHOWER ACTIVITY WILL SHIFT SOUTH THIS
EVENING AND INTO THE OVERNIGHT HOURS AND MILD FGEN FORCING WILL
RESULT IN BETTER QPF IN CENTRAL AND SOUTHERN UTAH THAN IN
NORTHERN UTAH TODAY.
SURFACE RIDGING SHOULD MOVE IN FOR THURSDAY AS THE SYSTEM EXITS
INTO COLORADO...RESULTING IN A RELATIVELY QUIET DAY. BEHIND THE
FRONT...MAXES SHOULD BE ABOUT 10F COOLER THAN YESTERDAY...RIGHT
AROUND CLIMO...SO TYPICAL SPRING CONDITIONS SHOULD CONTINUE TO
PREVAIL. ALL MODELS BRING ANOTHER STORM SYSTEM/COLD FRONT THROUGH
THE STATE ON FRIDAY. THIS ONE LOOKS SIMILAR TO THE SYSTEM TODAY
EXCEPT THAT IT WILL TRACK A BIT FARTHER NORTH. FLAT RIDGING IS
EXPECTED TO DEVELOP SATURDAY AFTERNOON THROUGH THE END OF THE
WEEKEND.
&&
.AVIATION...A BAND OF SHOWERS WILL BRIEFLY DROP CIGS BELOW 5000 FT
AT THE KSLC TERMINAL AND THERE IS A 30 PERCENT CHANCE OF MVFR VSBYS
IN RAIN UNTIL ABOUT 17Z. A BREAK IS EXPECTED BETWEEN ABOUT 17Z AND
20Z THEN SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE
VICINITY OF THE TERMINAL. THERE IS A 40 PERCENT CHANCE OF BRIEF MVFR
VSBYS WITH THESE AND CIGS ARE LIKELY TO DROP BELOW 5000 FT.
&&
.FIRE WEATHER...WINDS WILL INCREASE ACROSS SOUTHERN UTAH TODAY AHEAD
OF THE APPROACHING COLD FRONT. THE WINDY CONDITIONS WILL LAST
THROUGH MID-EVENING. YESTERDAYS CLOUD COVER KEPT RELATIVE HUMIDITY
NEAR 15 PERCENT FOR A MINIMUM BUT TODAYS WIND AND SUNSHINE WILL
RESULT IN RH DECREASING BELOW 15 PERCENT...CREATING SEVERE FIRE
WEATHER CONDITIONS. AS SUCH...THE PREVIOUSLY ISSUED RED FLAG WARNING
FOR FIRE WEATHER ZONES 439 AND 440 APPEAR TO BE ON TRACK FOR TODAY.
RAIN SHOWERS ARE MOVING ACROSS NORTHERN UTAH THIS MORNING AND
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
MUCH OF THE STATE THIS AFTERNOON. THESE STORMS WILL CONTINUE INTO
THE EVENING HOURS AND WILL OFTEN BE ACCOMPANIED BY GUSTY WINDS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM 2 PM WEDNESDAY TO 9 PM WEDNESDAY FOR
UTAH FIRE WEATHER ZONES 439 AND 440.
WY...NONE.
&&
PUBLIC...TRAPHAGAN
AVIATION...WILENSKY
FIRE WX...SCHOENING
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, May 7, 3:54 AM MST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
454 AM MDT WED MAY 7 2008
UTZ001>016-019>021-517-518-WYZ021-081100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
454 AM MDT WED MAY 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A PACIFIC STORM WILL MOVE ACROSS UTAH TODAY AND TONIGHT. SHOWERS
WILL BE WIDESPREAD OVER NORTHERN UTAH THROUGH THE DAY AND WILL
INCREASE IN CENTRAL UTAH DURING THE AFTERNOON AND EVENING.
SOUTHERN UTAH WILL HAVE INCREASING SOUTHWEST TO WEST WINDS...LEADING
TO SEVERE FIRE WEATHER CONDITIONS...BY MID-AFTERNOON. THUNDERSTORMS
TODAY AND TONIGHT COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE NEXT COLD FRONT WILL ARRIVE FRIDAY...WITH WIDESPREAD SHOWERS
AND LOCAL WINDY CONDITIONS RESULTING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Thunderstorm Wind, Tooele
- When
- May 7, 1:20 PM MST
- Where
- Tooele County, 17.97 mi S of (Dpg)michael Aaf Dug
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.920, -112.940
The Simpson Springs sensor in the Dugway mesonet recorded a 60 mph wind gust due to a thunderstorm.
Thunderstorm Wind, Utah
- When
- May 7, 3:15 PM MST
- Where
- Utah County, (Pvu)provo Muni Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.220, -111.720
A 58 mph wind gust due to a thunderstorm was recorded at the Provo AWOS.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 7, 20082 injured · $337,000 · EF1 · 36 events
- Flash Flooding and Hail in Missouri, May 7 to 8, 2008$1.0 million · 0.75 in hail · 14 events
- Tornadoes and Hail in Texas, May 7, 2008$110,000 · EF1 · 28 events
- Tornadoes and Flash Flooding in Oklahoma, May 7 to 8, 2008$142,000 · EF0 · 26 events
- Lightning Strike in Illinois, May 7 to 8, 20083 injured · $62,000 · 1 event
- Damaging Winds in Louisiana, May 7, 2008$35,000 · 55 kt wind · 12 events
- Damaging Wind in Arkansas, May 7, 2008$50,000 · 50 kt wind · 1 event
- Wildfire in Florida, May 7, 2008$30,000 · 1 event
- Hail and Damaging Winds in Texas, May 7, 2008$2,000 · 56 kt wind · 13 events
- Tornado and Hail in Wyoming, May 7, 2008EF0 · 9 events
- Heavy Rain in Missouri, May 7 to 8, 20086 events
- Frost and Freeze in New York, May 7, 20084 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102835, 102836.